MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc).During the procedure, the physician used the 3maxc to deliver a penumbra system jetd reperfusion catheter (jetd) to the target vessel.The physician then removed the 3maxc and found it to be broken approximately three centimeters at the distal tip but remained intact.The physician then used a new 3maxc and the same jetd to complete the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the penumbra system 3max reperfusion catheter (3maxc) started to stretch approximately 146.5 cm from the hub.The 3maxc fractured approximately 151.0 cm from the hub.The marker band was present on the fractured distal segment.The total length of the 3maxc including the stretched segment was approximately 164.0 cm.Conclusions: evaluation of the returned 3maxc confirmed a fracture and revealed that the device was stretched.If the device is forcefully retracted against resistance, damage such as stretching may occur.Subsequently, if the extrusion is elongated beyond its stretching length, damage such as a fracture may occur.The jetd identified in the complaint was not returned to penumbra for evaluation, therefore, the root cause of resistance could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8740228
Report Number3005168196-2019-01253
Device Sequence Number1330037
Product Code NRY
UDI-Device Identifier00814548019932
UDI-Public00814548019932
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Catalogue Number3MAXC
Device Lot NumberF88698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Date Report Sent to FDA01/01/2005